Alert archive / Florida / River Flood Warnings in 2011

River Flood Warning 10, NWS Tampa Bay, FL

October 9, 2011Polk County, Florida

NWS Tampa Bay, FL issued this river flood warning at Oct 9, 2011, 11:06 AM EDT for Polk County, Florida. It took effect at Oct 10, 2011, 4:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2011, 11:06 AM EDT (15:06 UTC)
In effect from
Oct 10, 2011, 4:00 AM EDT
Expired
Oct 10, 2011, 11:08 AM EDT
In force
7 hr
Issued by
NWS Tampa Bay, FL
Flood severity
Minor

County Polk County, FL

The radar

The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Peace River at SR 60 Bartow (BARF1). The gauge peaked at 7.83 ft at Oct 11, 2011, 11:00 AM EDT.

actionminormoderatemajor4681010/0910/1010/11
Action stage
7.6 ft
Minor stage
8 ft
Moderate stage
9.2 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02294650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WGUS42 KTBW 091506
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1106 AM EDT SUN OCT 9 2011

 A RIVER FLOOD WARNING HAS BEEN ISSUED FOR...THE PEACE RIVER AT BARTOW.

HEAVY RAINFALL FROM SATURDAY AND SUNDAY HAS CAUSED THE WATER LEVEL
ON THE PEACE RIVER AT BARTOW TO RISE. CONTINUING RAINS ARE EXPECTED
TO CAUSE THE WATER TO RISE TO FLOOD STAGE BY MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC105-100406-
/O.NEW.KTBW.FL.W.0010.111010T1424Z-111012T1200Z/
/BARF1.1.ER.111010T1424Z.111011T0600Z.111012T0600Z.NO/
1106 AM EDT SUN OCT 9 2011

THE NATIONAL WEATHER SERVICE IN TAMPA FL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PEACE RIVER AT BARTOW
* FROM MONDAY MORNING UNTIL WEDNESDAY MORNING
* AT 10AM SUNDAY THE STAGE WAS...5.9 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY MONDAY AFTERNOON AND 
 CONTINUE TO RISE TO NEAR 8.7 FEET BY TUESDAY MORNING. THE 
 RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 8.0 FEET...PRIVATE ROADS DOWNSTREAM FLOOD
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.7 FEET ON DEC 18 
  2002.

$$

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   MON    TUE    WED    THU    FRI

PEACE
 BARTOW        8   5.9  SUN 10 AM   7.8    8.6    7.9    7.2    6.6
2 follow-up statements
670 
WGUS82 KTBW 100201
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 
1001 PM EDT SUN OCT 9 2011

 A RIVER FLOOD WARNING REMAINS IN EFFECT FOR...THE PEACE RIVER AT 
 BARTOW.

...A WEEKEND OF HEAVY RAIN HAS CAUSED THE PEACE RIVER TO RISE AND
IS EXPECTED TO REACH FLOOD STAGE EARLY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC105-101501-
/O.EXT.KTBW.FL.W.0010.111010T0800Z-111014T0600Z/
/BARF1.1.ER.111010T0800Z.111011T0600Z.111014T0000Z.NO/
1001 PM EDT SUN OCT 9 2011

...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR THE PEACE RIVER AT BARTOW
* FROM EARLY TOMORROW UNTIL LATE THURSDAY NIGHT
* AT 9PM SUNDAY THE STAGE WAS 6.8 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 8 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE
  TO RISE TO NEAR 8.9 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY THURSDAY EVENING.
* IMPACT...AT 8 FEET...PRIVATE ROADS DOWNSTREAM FLOOD
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.5 FEET 
  ON AUG 27 2004.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   MON    TUE    WED    THU    FRI

PEACE
 BARTOW        8   6.8  SUN 09 PM   8.8    8.5    8.2    7.9    MSG

$$
540 
WGUS82 KTBW 101508
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 
1108 AM EDT MON OCT 10 2011

A RIVER FLOOD WARNING REMAINS IN EFFECT FOR...THE
LITTLE MANATEE RIVER AT WIMAUMA...THE MANATEE RIVER
AT MYAKKA HEAD...THE PEACE RIVER AT BARTOW...THE PEACE
RIVER AT ZOLFO SPRINGS...AND THE PEACE RIVER AT
ARCADIA...

...INUNDATING RAINS OVER THE WEEKEND HAVE CAUSED RISES
OF THE RIVER LEVELS IN WEST CENTRAL FLORIDA TO BE FORECAST
TO RISE ABOVE FLOOD STAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC057-110408-
/O.EXT.KTBW.FL.W.0011.000000T0000Z-111013T0336Z/
/WIMF1.1.ER.111010T2141Z.111011T1800Z.111012T2136Z.NO/
1108 AM EDT MON OCT 10 2011

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING CONTINUES 
FOR
  THE LITTLE MANATEE RIVER AT WIMAUMA
* FROM LATE THIS AFTERNOON UNTIL WEDNESDAY EVENING
* AT 10 AM MONDAY THE STAGE WAS 8.6 FEET 
* NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 11 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE
  TO NEAR 12.7 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD
  STAGE BY WEDNESDAY AFTERNOON.
* IMPACT...AT 13 FEET...THE CANOE RENTAL AREA FLOODS
* IMPACT...AT 11 FEET...THE RIVER OVERFLOWS ITS BANKS
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 14.6 FEET ON SEP 28 
  2004.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   TUE    WED    THU    FRI    SAT

LITTLE MANATEE
 WIMAUMA      11   8.6  MON 10 AM  12.6   11.9    9.8    8.4    7.7

$$

FLC081-110408-
/O.EXT.KTBW.FL.W.0012.000000T0000Z-111012T0925Z/
/MKHF1.1.ER.111010T0613Z.111010T1800Z.111012T0325Z.NO/
1108 AM EDT MON OCT 10 2011

...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD WARNING CONTINUES
FOR
  THE MANATEE RIVER NEAR MYAKKA HEAD
* UNTIL LATE TUESDAY NIGHT 
* AT 10 AM MONDAY THE STAGE WAS 13.1 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 11 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 13.2 FEET BY THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE TOMORROW LATE EVENING.
* IMPACT...AT 11 FEET...PRIVATE ROAD AND BRIDGE 1 MILE DOWNSTREAM FLOOD.  
  AGRICULTURAL, RURAL KIBLER AREA BEGINS TO FLOOD
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 14.5 FEET ON SEP 27 
  2004.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   TUE    WED    THU    FRI    SAT

MANATEE
 MYAKKA HEAD  11  13.1  MON 10 AM  12.4    9.8    6.4    5.1    4.6

$$

FLC105-101538-
/O.CAN.KTBW.FL.W.0010.000000T0000Z-111014T0600Z/
/BARF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1108 AM EDT MON OCT 10 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE PEACE RIVER AT BARTOW
* UNTIL LATE THURSDAY NIGHT 
* AT 10 AM MONDAY THE STAGE WAS 7.5 FEET 
* FLOOD STAGE IS 8 FEET 
* IMPACT...AT 8 FEET...PRIVATE ROADS DOWNSTREAM FLOOD
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.5 FEET ON AUG 27 
  2004.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   TUE    WED    THU    FRI    SAT

PEACE
 BARTOW        8   7.5  MON 10 AM   7.8    7.1    6.4    5.8    5.5

$$

FLC049-110408-
/O.EXT.KTBW.FL.W.0013.000000T0000Z-111012T2200Z/
/ZFSF1.1.ER.111010T0707Z.111011T0000Z.111012T1600Z.NO/
1108 AM EDT MON OCT 10 2011

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING CONTINUES 
FOR 
  THE PEACE RIVER AT ZOLFO SPRINGS
* UNTIL WEDNESDAY EVENING 
* AT 10 AM MONDAY THE STAGE WAS 17.0 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 16 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 17.6 FEET BY THIS EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE WEDNESDAY EARLY AFTERNOON.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.0 FEET ON SEP 2 
  2004.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   TUE    WED    THU    FRI    SAT

PEACE
 ZOLFO SPRIN  16  17.0  MON 10 AM  17.2   16.2   15.3   14.5   13.8

$$

FLC027-110408-
/O.EXT.KTBW.FL.W.0014.111011T2230Z-000000T0000Z/
/ARCF1.1.ER.111011T2230Z.111013T0000Z.000000T0000Z.NO/
1108 AM EDT MON OCT 10 2011

...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING CONTINUES FOR
  THE PEACE RIVER AT ARCADIA
* FROM TOMORROW EVENING UNTIL FURTHER NOTICE
* AT 10AM MONDAY THE STAGE WAS 6.9 FEET 
* NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 11 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO
  NEAR 12.4 FEET BY WEDNESDAY EVENING.
* IMPACT...AT 13.0 FEET...PEACE RIVER ESTATES FLOODS AFFECTING SEVERAL DOZEN 
  HOMES
* IMPACT...AT 12 FEET...THE GIRL SCOUT CAMP FLOODS
* IMPACT...AT 11 FEET...ACCESS ROADS TO RIVER ACRES BECOME FLOODED
* IMPACT...AT 10 FEET...3 TO 4 HOMES IN THE RIVER ACRES SUBDIVISION FLOOD AND 
  THE LOWEST PORTION OF THE GIRL SCOUT CAMP FLOODS
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 11.1 FEET ON OCT 2 
  2003.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   TUE    WED    THU    FRI    SAT

PEACE
 ARCADIA      11   6.9  MON 10 AM   9.6   12.1   12.3   11.8   11.0

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Oct 9, 10:03 AM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Oct 9, 10:03 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1003 AM EDT SUN OCT 9 2011

.DISCUSSION...
A STRONG EASTERLY FLOW BETWEEN HIGH PRESSURE ALONG THE MID
ATLANTIC AND DEVELOPING LOW PRESSURE OVER THE NORTHWEST
CARIBBEAN AND SOUTHEAST GULF WILL KEEP ABUNDANT MOISTURE (PW'S AOA
2 INCHES) OVER THE REGION TODAY. THIS MOISTURE COUPLED WITH A
SLOW NORTHWARD MOVING WARM FRONT ASSOCIATED WITH THE DEVELOPING
SURFACE LOW TO OUR SOUTH WILL FAVOR HIGH RAIN CHANCES ACROSS THE
ENTIRE FORECAST AREA WITH WIDESPREAD SHOWERS AND SCATTERED
EMBEDDED THUNDERSTORMS EXPECTED WITH SOME LOCALLY HEAVY RAINFALL
POSSIBLE

IN ADDITION TO THE RAINFALL FORECAST SOUNDINGS SHOW INCREASING
BOUNDARY LAYER SHEAR UNDER THE STRONG EASTERLY FLOW DURING THE DAY
ESPECIALLY ALONG AND TO THE NORTH OF THE WARM FRONTAL BOUNDARY.
DESPITE WEAK INSTABILITY DUE TO LIMITED DAYTIME HEATING THE
INCREASING SHEAR MAY FAVOR SOME ROTATING STORMS ALONG THE
NORTHWARD MOVING WARM FRONT WITH A LOW THREAT FOR TORNADOES OR
WATERSPOUTS...WITH INTENSE PRECIP LOADING WITHIN THE DOWNDRAFTS
ALSO SUPPORTING SOME STRONG TO SEVERE WIND GUSTS AS WELL.

THE TIGHT PRESSURE GRADIENT WILL AGAIN FAVOR BREEZY TO WINDY
CONDITIONS DURING THE AFTERNOON WITH WINDS INCREASING INTO THE
15 TO 25 MPH RANGE WITH HIGHER GUSTS...SO WILL MAINTAIN THE LAKE
WIND ADVISORY FOR ALL COUNTIES. CURRENT FORECAST ON TRACK WITH NO
MORNING UPDATE PLANNED.

&&

.AVIATION...
PERIODS OF -RA WILL MOVE OVER THE TERMINALS THROUGH THE DAY WITH A
FEW THUNDERSTORMS POSSIBLE THIS AFTERNOON...MAINLY ACROSS THE
SOUTHERN TERMINALS. PREVAILING VISIBILITIES SHOULD REMAIN
VFR...WITH BRIEF PERIODS OF MVFR TO POSSIBLY IFR IN THE AREAS OF
+RA AND TS. CEILINGS SHOULD REMAIN IN THE MVFR RANGE WITH
OCCASIONAL IFR CEILINGS POSSIBLE IN TS. WINDS WILL BE ENE THROUGH
AROUND 10/05Z AND INCREASE TO 15-20G30KT THIS AFTERNOON AND
EVENING...THEN BECOME MORE S/SE AROUND 07KT AFTER 10/05Z.

&&

.MARINE...
AN 8-9MB GRADIENT FROM KMFL TO KJAX WILL MAINTAIN SOLID SMALL
CRAFT  CONDITIONS OVER THE TAMPA BAY AND ADJACENT GULF COASTAL
WATERS THROUGH THE DAY WITH STRONG WINDS AND HIGH SEAS PRODUCING
ROUGH BOATING CONDITIONS. ONGOING FORECAST IN GOOD SHAPE WITH NO
CHANGES EXPECTED IN THE NEXT FORECAST ISSUANCE LATER THIS MORNING.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM EDT MONDAY FOR BONITA BEACH TO
     ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO 60
     NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
     TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-TARPON
     SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO
     SUWANNEE RIVER OUT 20 TO 60 NM.

&&

DISCUSSION/MARINE...57/MCMICHAEL
AVIATION...24/COLSON
Hazardous weather outlook, Oct 9, 5:26 AM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
526 AM EDT SUN OCT 9 2011

FLZ039-042-043-048>052-055>057-060>062-065-092130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
526 AM EDT SUN OCT 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...HIGH WIND IMPACT...
SUSTAINED WINDS WILL INCREASE AGAIN BY THIS AFTERNOON AS THE
PRESSURE GRADIENT TIGHTENS. WINDS ARE EXPECTED TO EXCEED 20 MPH
WITH THE STRONGEST WINDS ALONG THE COASTLINE. A LAKE WIND ADVISORY
IS IN EFFECT THIS AFTERNOON FOR ALL COUNTIES.
ADDITIONALLY...ISOLATED THUNDERSTORMS ARE AGAIN IN THE FORECAST.
STORMS COULD PRODUCE STRONG WINDS...DEADLY LIGHTNING AND LOCALIZED
FLOODING.

...WIND AND SEA IMPACT...
EAST WINDS WILL PERSIST IN THE 20 TO 30 KNOT RANGE THROUGH THE
COASTAL WATERS WITH THE STRONGEST WINDS IN THE OFF SHORE WATERS.
GUSTS THIS AFTERNOON COULD AGAIN APPROACH GALE FORCE. A SMALL
CRAFT ADVISORY IS CURRENTLY IN EFFECT FOR ALL COASTAL WATERS. SEAS
ARE EXPECTED TO BUILD TO 8 TO 12 FEET OFF SHORE AND 4 TO 6 FEET
NEAR SHORE. FISHERMEN AND OTHER SMALL CRAFT OPERATORS MAY WANT TO
POSTPONE TRIPS UNTIL CONDITIONS IMPROVE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS EXPECTED THROUGH MID WEEK AS MOISTURE
LINGERS OVER THE STATE. WHILE SEVERE WEATHER IS NOT EXPECTED...THE
STRONGEST STORMS COULD PRODUCE HEAVY RAINFALL...FREQUENT LIGHTNING
AND BRIEF BUT STRONG WIND GUSTS.

...WIND AND SEA IMPACT...
WINDS AND SEAS WILL BE BEGIN TO SUBSIDE BY TOMORROW.
HOWEVER...SMALL CRAFT EXERCISE CAUTION THROUGH THE NEXT COUPLE OF
DAYS BECAUSE WINDS WILL REMAIN IN THE 10-20 KNOT RANGE WITH SEAS
AROUND 6 FEET OFF SHORE AND 2 TO 4 FEET NEAR SHORE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BARRON

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 2:13 AM EDTLake Wind AdvisoryTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter16 hr

Nearby

River Flood Warnings in Florida, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.